Saturday September 23rd 2017

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED

How much heroin is too much?

Heroin is strong enough to cause sudden and immediate death. This means that not only can using heroin cause addiction, it is also capable of provoking a myriad of life threatening and fatal consequences.

What amount of heroin can cause an overdose? How dangerous can a heroin OD be? And can you control dosing enough to be able to take heroin safely? We explore the answers to these questions here. Then, we invite your personal questions in the comments section at the end. In fact, we try to respond to all questions personally and promptly!

How much heroin is safe?

No amount of heroin is safe to use.

If you feel that you need heroin to function normally, this is a sign that you have a problem.

And even if you consider yourself strong enough to quit whenever you want, you are still exposed to a great risk of addiction or possible overdose. Using heroin has nothing to do with a strong will and/or determination, but everything to do with heroin’s addiction potential.

How much heroin can you take at once?

It depends mainly on your level of tolerance and drug purity.

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY GUARANTEED

Heroin enters the bloodstream and travels to the brain quickly. But, as you continue to use heroin, ever increasing amounts are needed to reach the sought effects. This is the effect of tolerance, and is expected in any drug that is in the opiate or opioid class of drugs.

So, how much do people use on average? Recreationally, users have reported taking daily heroin doses in range from 5 mg up to1,500 mg. The average daily dose is estimated to be 300-500 mg. Addicts usually inject heroin 2-4 times per day.

Another important factor that influences how much of heroin can you take at once is the purity of the drug that you obtain. Depending on the demographic region, the street purity of heroin can range from 10-75%. Heroin may be cut with inert or toxic adulterants such as:

  • sugars
  • starch
  • powdered milk
  • quinine
  • ketamine

Heroin is often mixed with methamphetamine or cocaine and injected or co-administered with alcohol, alprazolam, MDMA (Ecstasy), cocaine, or diphenhydramine.

Whether you have just taken heroin for the first time, or you are a frequent user; you face equal health risks because each individual reacts differently to this drug. Effects can vary from mild to severe and can result in long-term consequences.

How much heroin to overdose?

If you suspect that someone is using too much, you should be able to recognize a number of visible physical and mental symptoms, and seek immediate medical help.

The most common signs of heroin overdose include:

  • bluish nails and lips
  • clammy skin
  • convulsions and muscle spasticity
  • delirium
  • difficulty breathing
  • disorientation
  • drowsiness
  • discoloration of the tongue
  • low blood pressure
  • pinpoint pupils
  • weak pulse

Overdoses can be dangerous and lead to loss of consciousness, coma, and even death.

How much heroin is fatal?

Serious or fatal side effects appear as a consequence from overdose. The amount of heroin that may be fatal varies depending on several factors, such as:

  • the individual
  • drug history
  • tolerance to opiates
  • general health
  • level of heroin purity
  • route of administration

Can you die from taking heroin? YES! Any dose of heroin can be too much, lead to an overdose, and have a fatal outcome. Some sources say that depending on the mode of administration, the lethal dose for an average 170lbs opiate-naive individual is from 75 mg to 375 mg.

NOTE: If suspect that you or someone close to you have taken an OD amount of heroin, immediately Call 911 or the National Poison Control Center (1-800-222-1222). It’s very important not to make the overdosed person throw up unless you are told so by a Poison Control or a health care professional.

Heroin overdose questions

If you are looking for medical help for an overdose emergency, please Call 911 or take the overdosed person to the ER. In case you are not certain about what you should do, Call the Poison Control Center on 1-800-222-1222 to speak with a poison expert and get instructions on what you should do next.

We welcome your questions and comments in the designated section below, and try to respond personally and promptly to all legitimate inquiries.

Reference sources: GWU: Heroin
NHTSA: Morphine (And Heroin)
Medline Plus: Heroin overdose

Leave a Reply

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED